Why am I always tired?
Im a 24 year old female who was deployed to iraq from 2009-2010. While I was deployed I was very active and had no problem staying awake. When I came home I noticed that my energy levels went down, I was having a hard time concentrating, and I could barely pull myself out of bed. I am not taking any medications except Yasmin birth control which i have taken for the last 4 years.
Fatigue is a common symptom. There are many causes of such, some of which can be medically treated. I would encourage you do discuss this with your doctor. I recommend seeing your doctor as soon as possible. In general, a few causes of fatigue should be evaluated. The first is low thyroid levels, known as hypothyroidism. The thyroid hormone is the energy hormone, so low levels cause fatigue, cold feeling, constipation and skin changes. A simple blood test can evaluate this. Another common cause of fatigue in women is low blood levels, known as anemia. This can be from excessive menstrual bleeding. If you have bleeding in excess from any location, including during your period, this could be the cause. Some patients develop iron deficiency from this which worsens the anemia. A blood test can rule this out. Another major cause of fatigue is depression -- it is actually very common. Depression is associated with decreased energy, change in appetite, changes in sleep, feeling sad or guilty and a decreased concentration. This is more common in people who have gone through traumatic experiences such as war. IF YOU HAVE ANY THOUGHTS OF HURTING YOURSELF OR OTHERS, YOU SHOULD IMMEDIATELY GO TO THE EMERGENCY ROOM. I would strongly encourage you to talk to your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.